Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 39, NWS Cleveland, OH

July 21, 2018

NWS Cleveland, OH issued this small craft advisory at Jul 21, 2018, 3:49 PM EDT. It took effect at Jul 22, 2018, 4:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jul 21, 2018, 3:49 PM EDT (19:49 UTC)
In effect from
Jul 22, 2018, 4:00 AM EDT
Expired
Jul 22, 2018, 5:27 PM EDT
In force
13 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

354 
WHUS71 KCLE 211949
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
349 PM EDT Sat Jul 21 2018


LEZ148-149-220400-
/O.NEW.KCLE.SC.Y.0039.180722T0900Z-180722T2000Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
349 PM EDT Sat Jul 21 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 4 PM EDT SUNDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 5 AM to 4 PM EDT Sunday.

* WINDS...winds becoming northeast overnight and then increasing
  to 10 to 20 knots on Sunday.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ142>147-220400-
/O.NEW.KCLE.SC.Y.0039.180722T1400Z-180723T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
349 PM EDT Sat Jul 21 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EDT
SUNDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 10 AM to 10 PM EDT
Sunday.

* WINDS...becoming northeast overnight then increasing to 10 to 20
  knots on Sunday.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
6 follow-up statements
001 
WHUS71 KCLE 220117
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
917 PM EDT Sat Jul 21 2018

.Low pressure will be in southern Ohio Sunday. As a result, winds
will turn northeast on the lake overnight and increase to 10 to 
20 knots through afternoon Sunday. Nearshore waves will build to 3
to 5 feet with occasional waves over 6 feet.

LEZ148-149-220930-
/O.EXT.KCLE.SC.Y.0039.180722T0800Z-180722T2000Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
917 PM EDT Sat Jul 21 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 4 PM EDT
SUNDAY...

* WINDS...Winds will turn northeast overnight and increase to 15 
  to 20 knots.

* WAVES...3 to 5 feet with occasional waves over 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ142>147-220930-
/O.CON.KCLE.SC.Y.0039.180722T1400Z-180723T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
917 PM EDT Sat Jul 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EDT
SUNDAY...

* WINDS...Winds will turn northeast late tonight and early Sunday.
  Wind speed will increase to 15 to 20 knots.

* WAVES...3 to 5 feet with occasional waves over 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
768 
WHUS71 KCLE 220827
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
427 AM EDT Sun Jul 22 2018

.Low pressure will be in southern Ohio today with high pressure
building over the upper lakes. As a result, northeast winds will 
increase to 10 to 20 knots through afternoon Sunday. Nearshore 
waves along the western and central basin will build to 3 to 5 
feet with occasional waves over 6 feet.

LEZ148-149-220930-
/O.CAN.KCLE.SC.Y.0039.000000T0000Z-180722T2000Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
427 AM EDT Sun Jul 22 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory.



$$

LEZ142>147-221630-
/O.CON.KCLE.SC.Y.0039.180722T1400Z-180723T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
427 AM EDT Sun Jul 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM EDT THIS EVENING...

* WINDS...Northeast 10 to 20 knots with gusts up to 25 knots.

* WAVES...3 to 5 feet with waves occassionally around 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
647 
WHUS71 KCLE 221156
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
756 AM EDT Sun Jul 22 2018

.Low pressure will be in southern Ohio today with high pressure
building over the upper lakes. As a result, northeast winds will
increase to 10 to 20 knots through afternoon Sunday. Nearshore
waves along the western and central basin will build to 3 to
5 feet with occasional waves over 6 feet.

LEZ148-149-221800-
/O.EXB.KCLE.SC.Y.0039.180722T1400Z-180722T1800Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
756 AM EDT Sun Jul 22 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 2 PM EDT this afternoon.

* WINDS...Northeast 15 to 20 knots becoming 10 to 15 knots this
  afternoon. 

* WAVES...3 to 5 feet becoming 2 to 3 feet.

$$

LEZ142>147-222000-
/O.CON.KCLE.SC.Y.0039.180722T1400Z-180723T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
756 AM EDT Sun Jul 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...Northeast 15 to 20 knots.

* WAVES...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
674 
WHUS71 KCLE 221432
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1032 AM EDT Sun Jul 22 2018

LEZ148-149-221800-
/O.CON.KCLE.SC.Y.0039.000000T0000Z-180722T1800Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1032 AM EDT Sun Jul 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...Northeast 10 to 15 knots.

* WAVES...3 to 5 feet.

$$

LEZ142>147-222245-
/O.CON.KCLE.SC.Y.0039.000000T0000Z-180723T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
1032 AM EDT Sun Jul 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...Northeast 10 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
592 
WHUS71 KCLE 221828
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
228 PM EDT Sun Jul 22 2018

LEZ148-149-221930-
/O.EXP.KCLE.SC.Y.0039.000000T0000Z-180722T1800Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
228 PM EDT Sun Jul 22 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves have subsided this afternoon.

$$

LEZ142>147-230200-
/O.CON.KCLE.SC.Y.0039.000000T0000Z-180723T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
228 PM EDT Sun Jul 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...Northeast 10 to 15 knots with gusts up to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
601 
WHUS71 KCLE 222127
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
527 PM EDT Sun Jul 22 2018


LEZ142>147-222230-
/O.CAN.KCLE.SC.Y.0039.000000T0000Z-180723T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
527 PM EDT Sun Jul 22 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory.

Winds and waves have dropped below small craft advisory levels. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 21, 3:44 PM EDT, 5 minutes earlier.

Area forecast discussion, Jul 21, 3:44 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
344 PM EDT Sat Jul 21 2018

.SYNOPSIS...
Low pressure over northeast will slowly drift southeast tonight,
moving into the Ohio valley Sunday and reaching the Tennessee
Valley by Monday before dissipating. A trough of low pressure
will linger over the area on Tuesday. A cold front will approach
the Great Lakes region on Wednesday and cross the forecast area
by Thursday.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
Vertically stacked low will continue to slide south through
Indiana into the Ohio River valley on Sunday. Unsettled weather
continues, with scattered showers and possible storms
continuing this afternoon and evening before a diurnally driven
lull in convection tonight. Hi-res guidance has been somewhat
consistent with developing convection over the next couple of
hours, focused on an area of better convergence across
eastern/northeast Ohio, and just southwest of the forecast area
near the occluded synoptic frontal boundary. Weak instability
on the order of 500-1000 j/kg may build into the area over the
next couple of hours, which will help drive some of the
convection, especially where cloud cover has thinned allowing
for more insolation. Have opted for coverage wording through the
evening, with scattered thunder mention west and isolated east.
Convection should rapidly diminish after the 03Z-05Z timeframe.

Low pressure over the Mid Atlantic will rotate
west/northwestward towards the Great Lakes tonight, rotating
around the larger synoptic low. This will bring an area of rain
showers to the region, mainly across northwest PA, far NE OH and
Lake Erie late tonight into Sunday. Have some likely/cat pops
clipping the northeast part of the forecast area with the
feature late tonight into tomorrow morning. This forcing will
move westward away from the area while the main synoptic low
pushes south away from the region. There should be a fairly big
split in the forcing across the area tomorrow, so have generally
kept pops in the slight chance to low chance range. Have also
removed thunder from the forecast late tonight through Sunday
night, with little instability expected, aside from some weak
instability possible advecting westward across the area late
Sunday afternoon and evening. Temps are fairly similar to the
previous forecast, but have went a degree or two cooler for
Sunday given the expected cloud cover.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
Upper level troughiness will persist through the short term. There
will be a couple pieces of jet energy that move across southern
Canada. Each piece should enhance the shower/thunderstorm coverage
each afternoon. While it does look like rainfall each afternoon it
will not be a complete washout. There will be heavy downpours with
the high moisture levels.

Seasonal high temperatures 80 to 85 are expected through the short
term.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Warm/muggy conditions will continue on Wednesday. The pattern will
finally breaks on Friday as a deep closed low swings out of Canada
with a trailing cold front. The front will be followed by surface
high pressure but may not dry the area much until Saturday night.

The lower thicknesses aloft will support cooler than normal
temperatures late week into Saturday.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
Low pressure will remain west of the area through the period,
slowly drifting south towards the Ohio River. Scattered showers
and possible thunder will rotate northward around the low this
afternoon and evening. Confidence on specific coverage remains
low, so just VCSH mentions at most sites. Thunder chances at any
given terminal are too low for TAF mention at this point,
however KCLE to KMFD and KCAK have the best potential for
thunder in the first 6-12 hours of the period. Low pressure
moving west across the Great Lakes will bring rain to mainly
KERI overnight, and may affect KCLE after 12Z, otherwise precip
chances diminish through the night. MVFR/VFR stratus/stratocu
this afternoon will slowly improve through the afternoon/night,
with a reduction in ceilings again towards daybreak Sunday.

OUTLOOK...Non-VFR possible on Sunday with showers and
thunderstorms.

&&

.MARINE...
Low pressure will drift to southwest Ohio tonight as low pressure
near the east coast begins to wrap westward across New York. THis
will help to increase the surface pressure gradient with a small
craft advisory anticipated. Will start the small craft on the east
end before sunrise Sunday morning spreading it westward through the
morning. Small craft conditions end from east to west Sunday
evening.

Winds become variable on the lake Sunday night into Monday but will
increase from a southerly direction ahead of each trough that moves
across southern Canada through mid week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt
SHORT TERM...Mullen
LONG TERM...Mullen
AVIATION...Greenawalt
MARINE...Mullen
Hazardous weather outlook, Jul 21, 4:22 AM EDT, 11 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
422 AM EDT Sat Jul 21 2018

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-220830-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
422 AM EDT Sat Jul 21 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.